Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 91, NWS Jacksonville, FL

November 26, 20087 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Nov 26, 2008, 2:07 PM EST for 7 counties in Florida. It took effect at Nov 27, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2008, 2:07 PM EST (19:07 UTC)
In effect from
Nov 27, 2008, 11:00 AM EST
Expired
Nov 27, 2008, 6:00 PM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2763 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 261907
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
207 PM EST WED NOV 26 2008

FLZ020>025-030>033-035>038-040-271000-
/O.UPG.KJAX.FW.A.0094.081127T1600Z-081127T2300Z/
/O.NEW.KJAX.FW.W.0091.081127T1600Z-081127T2300Z/
/O.CON.KJAX.FW.W.0090.000000T0000Z-081126T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
207 PM EST WED NOV 26 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

VERY LOW HUMIDITIES WILL LINGER OVER THE AREA THE REMAINDER OF
THIS AFTERNOON. MINIMUM VALUES WILL RANGE FROM NEAR 20 TO 25
PERCENT.

ON THURSDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE BETWEEN 
25 AND 30 PERCENT WITH SUB-CRITICAL VALUES LASTING FOR ABOUT 4 TO
6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARMING TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ARS
3 follow-up statements
000 
WWUS82 KJAX 270127
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
827 PM EST WED NOV 26 2008

FLZ020>025-030>033-035>038-040-271330-
/O.CON.KJAX.FW.W.0091.081127T1600Z-081127T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
827 PM EST WED NOV 26 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM THURSDAY...

ON THURSDAY...MINIMUM RELATIVE HUMIDITIES WILL RANGE BETWEEN
25 AND 30 PERCENT WITH SUB-CRITICAL VALUES LASTING FOR ABOUT 4 TO
6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

$$

CARROLL
000 
WWUS82 KJAX 270658
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 AM EST THU NOV 27 2008

FLZ020>025-030>033-035>038-040-272300-
/O.CON.KJAX.FW.W.0091.081127T1600Z-081127T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
158 AM EST THU NOV 27 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS AFTERNOON FOR NORTHEAST FLORIDA DUE TO EXTENDED
DURATIONS OF LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. 

DRY AIR WILL PERSIST OVER THE AREA ONE MORE DAY BEFORE MOISTURE 
INCREASES ON FRIDAY. HUMIDITIES WILL BEGIN TO FALL BELOW 35
PERCENT AROUND NOON AND WILL LIKELY REMAIN BELOW CRITICAL VALUES
FOR 4 TO 8 HOURS. THE LOWEST HUMIDITIES ARE EXPECTED ALONG AND
EAST OF THE HIGHWAY 301 CORRIDOR TOWARD THE ATLANTIC COAST WITH
VALUES NEARING 25 PERCENT. ELSEWHERE MINIMUM RELATIVE HUMIDITIES
WILL RANGE FROM 25 TO 30 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

ABE
000 
WWUS82 KJAX 271838
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
137 PM EST THU NOV 27 2008

FLZ020>023-030-031-035-036-271945-
/O.CAN.KJAX.FW.W.0091.000000T0000Z-081127T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
137 PM EST THU NOV 27 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
RED FLAG WARNING. 

$$

FLZ024-025-032-033-037-038-040-272300-
/O.CON.KJAX.FW.W.0091.000000T0000Z-081127T2300Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION-
137 PM EST THU NOV 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

THE LOWEST HUMIDITIES ARE EXPECTED ALONG AND EAST OF THE HIGHWAY
301 CORRIDOR TOWARD THE ATLANTIC COAST WITH VALUES NEARING 30 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Nov 26, 9:05 AM EST, 5 hours 2 minutes earlier.

Area forecast discussion, Nov 26, 9:05 AM EST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 AM EST WED NOV 26 2008

.UPDATE...WATER VAPOR IMAGERY SHOWS LARGE TROUGH OVER THE NE CONUS
AND INTO THE WRN ATLC NEAR 75W. WEAK HIGH PRESSURE RIDGE ALOFT OVER
LOWER MS VALLEY AND A SHORTWAVE OVER CENTRAL PLAINS IS SPREADING
CIRRUS THIS WAY AND WILL BE MOVING OVER THE AREA LATER TODAY AND
TONIGHT GIVING WAY TO SUNNY/MOSTLY SUNNY CONDS. MEANWHILE...BELOW
NORMAL TEMPS CONTINUE AS COLD HIGH PRESSURE SYSTEM IS CENTERED OVER
AL/FL PANHANDLE WITH A LIGHT NW WINDS FLOW OVER THE CWA. MAX TEMPS
IN THE LOWER TO MID 60S EXPECTED TODAY. TONIGHT...MIN TEMPS EXPECTED
TO FALL TO FREEZING OVER THE INLAND AREAS BUT DURATION IS SOMEWHAT
LIMITED DUE TO THE HIGH CLOUDS MOVING IN...BUT CERTAINTY ENOUGH TO
WARRANT A POSSIBLE FREEZE WARNING INLAND NE FL...WHICH MAY BE POSTED
LATER TODAY.

&&

.AVIATION...VFR FORECAST. MOSTLY CLEAR WITH JUST AN INCREASE IN
CIRRUS WITH LIGHT NWLY TO WLY FLOW.

&&

.MARINE...BUOYS SHOW NW WINDS AROUND 8-12 KT AND SEAS OF 3 FT OR
LESS. AS HIGH PRESSURE MOVES CLOSER TO THE AREA LATER TODAY THESE
WINDS WILL RELAX EVEN FURTHER WITH SEAS ALSO DECREASING.

&&

.FIRE WX...RED FLAG WARNING TODAY WITH VERY DRY AIR NOTED IN JAX 12Z
SOUNDING WITH PWAT OF ONLY 0.16 INCHES. DURATIONS OF RH VALUES BELOW
35% MAY BE UP TO 8 HOURS IN SOME LOCATIONS.

&&

.CLIMATE...IT IS NOTED THAT SO FAR THIS MONTH A FEW ASOS SITES HAVE
AVERAGED TEMPERATURES OF 4-5 DEG BELOW NORMAL. LOOKING AT LATEST
TEMP GUIDANCE...THIS STATISTIC SHOULD NOT CHANGE MUCH THROUGH
NOV 30TH.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-GILCHRIST-HAMILTON-
     MARION-PUTNAM-SUWANNEE-UNION.

     RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

SHASHY/KERNS
Hazardous weather outlook, Nov 26, 8:35 AM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
835 AM EST WED NOV 26 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
835 AM EST WED NOV 26 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FREEZE WATCH TONIGHT FOR INLAND NORTHEAST FLORIDA WITH AREAS
OF FROST...

FOR TONIGHT...COLD HIGH PRESSURE WILL SETTLE OVER THE AREA PRODUCING
CLEAR SKIES AND LIGHT WINDS. MINIMUM TEMPERATURES NEAR 30 DEGREES
WILL BE POSSIBLE ACROSS THE INTERIOR NORTHEAST FLORIDA. AREAS OF
FROST CAN BE EXPECTED. PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FOR MORE INFORMATION.

VERY DRY CONDITIONS WILL PRODUCE AN ELEVATED FIRE DANGER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

DRY CONDITIONS WILL CONTINUE AN ELEVATED FIRE DANGER ON THURSDAY
OVER NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 8:47 PM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Suwannee, Union11 hr
Nov 26, 2:21 PM ESTFrost AdvisoryJAXFlagler, Nassau16 hr
Nov 26, 2:21 PM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Suwannee, Union16 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.